Couldn't find what you looking for?

TRY OUR SEARCH!

My mother feels little anxious lately and her general practitioner recommended her to take lorazepam occasionally. However, I think that she has exaggerated with this. I am not sure how good this is for her. What are the side effects of this drug? Can anyone tell me something more? Thanks for replying to my post.

Loading...

Lorazepam ----My Story ----November 2011.

My story begins with a heart attack near the Detroit Lakes area in Minnesota on Long Lake a little over 2 years ago June 2009.  I was in Minn. on a fishing trip when I started having shortness of breath and to make a long story short; according to the docs I had a heart attack.  Also the docs diagnosed me with atria fibulation. It was then suggested by the docs that they find out why I had a heart attack so I was then transported to Fargo, North Dakota where 2 stents were inserted because a 90% blockage in one of my arteries. I still am not convinced why medically I had the heart attack. The a-fib or the blockage, maybe both or maybe neither.  Spiritually, I know some reasons why, but that is another story all together. (See “Lessons I’ve Learned from My Heart Attack”)   I give all the glory to God because whether or not it was the blockage or the a-fib, if it wasn’t for me going to the hospital in the first place, the blockage would have never been discovered and I might have died anyway.  “In everything give thanks” according to the Bible.  And I do thank the Lord Jesus Christ for all this. I have been told by doctors that I am a lucky man, but I tell them, “I’m blessed”.

After I got home to Louisville, Ky. a few days went by and then I had my first anxiety attack.  I didn’t feel right so I thought I was possibly having another heart attack so I went to the ER and they told me that it was pretty common for heart attack victims to experience this. Up to this point I had never taken any medication at all except a blood pressure med that I had started four months earlier. So, I think my body may have been reacting to all the meds they put me on in Fargo; coreg, aspirin, lisinopril, plavix, lovenox, spironolactone, and amiodarone, and the fact I heard the words ‘heart attack’ in relation to me, and not someone else.  Anyway back to the ER room. They said I was having an anxiety attack and then the bomb. They gave me a 1.0 mg. of Lorazepam, a Benzodiazepine (benzo for short).  That was the beginning of a long and terrible road. Don’t get me wrong, I was grateful for the lorazepam at the time. It took care of my anxiety and after a couple of hours was on the way home. A few days passed by and another anxiety attack and another lorazapam etc. After 4 months went by I noticed my heart started pounding and shortness of breath started happening. A reminder of what happened to me in Minn. So I thought another anxiety attack so I took another lorazepam and so on and so on. I was now hooked and in a loop. One thing called for the other.  What was used to stop my anxiety was now actually causing anxiety and with it other symptoms, pounding or surging heart beats, a feeling of knots or tightness in my chest and some chest discomfort, sleeplessness, nausea, momentarily headaches, muscle twitching, some trembling and many many days of feeling yuky, almost if I was coming down with something.  These symptoms were not caused from taking lorazepam but from going two, three, or more days without it. My body started craving it and even at this point I still didn’t realize that I was hooked on this stuff.  I was blaming it on my other meds and my heart procedures (stent implants and a wolf-mini maze procedure that I chose to have done for my a-fib about year after my heart attack. And by the way, that took care of my a-fib and no more a-fib meds like Amiodarone and Multaq. I truly felt freed! Thank God for this procedure!) If you have a-fib without any other major complications I beg you to go online under a-fib treatment in Cincinnati, Ohio. Dr. Wolf and Dr. Schneeburger can fix you up.  At least talk to them. Tell them I sent you.

Anyway--- after nearly two years and after coming off of some of my meds and after doing some research online about lorazepam and other benzos and their withdrawal symptoms I had come to the realization that I was hooked. I was, and didn’t even know it.  I wish the doc that started me on this stuff back at the ER would have told me, ‘Mr. Arcey this drug is addicting and not only is it addicting, but it is highly addicting. So be extremely careful not to take it more than once or twice in a week. You can be hooked on it in two weeks time.’ But after talking to counselors at rehab centers they say it is common practice that docs don’t warn you about the addicting effects and the withdrawal symptoms of benzos.  After I knew what was causing me so much discomfort I knew lorazepam and I had to part company.  It’s been very very difficult and at times, I have been tempted to go back but to what? To start the mess all over again?  No No No. But I had to taper off, not go cold turkey. With the Lord’s help and the prayers of family and the saints at my wonderful church, I now have managed to be off of this stuff for nearly 3 months. But here is what I have been going thru. Depressing thoughts from time to time, heart pounding which as you may or may not know, is hard to go to sleep with this going on, waking up after 3 or 4 hours of sleep, days I just felt sick, (‘yuky’), chest discomfort, some numbness in face and arms, muscle twitching, and the worst of all, shortness of breath or breathing difficulty.  I understand that it may take many months for the withdrawal symptoms to go completely away.  Depending on the dosage, the individual, and the length of time on lorazepam it could be a few weeks up to 2 years. I have read some horror stories where it can take up to five years.  This is not to discourage you by any means but to prepare you for what you may be up against. But it is not a mission impossible. You can do it with the Lord’s help, prayer, and support of friends and family. By the way, I thought maybe it was my heart, so to be on the safe side, I went to my heart doc and he said he didn’t think it was my heart since my ultrasounds was good and 2 stress tests were good also. I am active and I walk whenever I can without any chest pain at all.  My blood work is good, so no problem there. But I have talked to others that know of these common symptoms with benzos.  My prayer is that you don’t give up and that you hang in there.  After 3 months of being off of lorazepam some of my symptoms seem to be receding, however, I have experienced times when I think they are about gone but then they seem to make a come back.  It’s like this drug is holding on to you, (like cats do when you hold them over water.) It doesn’t want to let go. But you can beat this drug with God’s help.

Hope this has been a help.

Very Sincerely,

Mr. Arcey

 

P.S. I have read that you don’t measure your recovery by days or weeks but months. I have found that to be true in my case.

Please read on.

Reply

Loading...